Numbness at top of head

Prescribed 60 mg press over 2 weeks ago. Now reduced to 30 mg for next 2 weeks. I had a biosopsy 2 weeks ago....biosopsy taken from upper lefthand side temple. I have been experiencing a numbness at top lefthand side of top of head. Pains had all disappeared until last night when I felt pains in my neck... Does anyone know if the numbness and pains are normal..

9 Replies

oldestnewest
  • Hi Patsy,

    From personal experience would say your reduction is the problem!! If you've gone from 60 to 30 then that's too much of a drop. If it was done in one go then it's 50%. Recommended drop is no more than 10% at a time.

    Were you advised why such a big reduction? What was result of biopsy?

    You need to check with doctor, because if GCA diagnosed then you need to go up to a higher dose to stop head pains. Sooner rather than later.

  • I have to correct myself. I was on 60 for 9 days...40 for 2 weeks. Now on 30 for another 2 weeks. . I've an appointment with consultant on 24th when I will find out result of biosopsy....thank you for taking the time to reply.I didn't really think anybody would.....

  • Ok Patsy. But still a quick reduction I think. Hope for good news on 24th!

  • I agree with DorsetLady. My biopsy was negative (and my clinical symptoms where not classic) so Rhuemy said he didn't think it was GCA and I tapered. Got down to 15mg and head pains returned. Sent for a PET CT scan and they found GCA in the Aorta. So back up to 40mg and a very slow taper. I would call the doctor and ask advice.

  • I get a numbness plus coldness in my head found covering head helps a lot in fact I have 6 turbans all colours use inside and outside had mine from eBay less then £2each

  • Hello patsy, I do not have GCA but even so I agree with the others, your reduction is way too fast and the drops to large. Your first dose of preds, which in your case was 60mgs has the hardest job of all the doses to do as they not only need to round up all the inflammation but then keep it in control too. That job takes time, so I would have stayed on the first dose for at least a month. You may have to up your dose again as it sounds as though not all your inflamation is under control yet. Regards, tina

  • Thank you. I have an appropriate with consultant soon and will tell her all my concerns

  • I've been numb near my biopsy sites since they were done on 6/26. Neurologist said they nicked a nerve and it will hopefully heal. I had to have two biopsies since they didn't find a sample at the first site, guess I'm just odd all the way around! Actually can't raise my right eyebrow which I'm hoping will also heal. Get some odd sensations sometimes too. Try not to think the worst, but to say it doesn't bother me would be a lie!

  • I'm surprised they have allowed you to reduce at such a pace when they didn't have the results of the biopsy. You should have been kept at 40mg until a decision was made. I would ring the consultant's secretary and ask what to do.

    The numbness is probably from damage done to the superficial nerves during the biopsy - you can't cut skin without doing something!

You may also like...